Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 23, 2014, 2:56 PM EDT for Lake County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2014, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 23, 2014, 3:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Lake County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:12 PM EDT | TSTM WND DMG | Painesville, OH | A FEW LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS51 KCLE 231856
SVRCLE
OHC085-231945-
/O.NEW.KCLE.SV.W.0081.140623T1856Z-140623T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 345 PM EDT
* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PAINESVILLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...
PERRY...
MADISON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4172 8100 4171 8110 4164 8111 4164 8129
4157 8130 4157 8139 4172 8140 4177 8129
4177 8124 4182 8113 4186 8100
TIME...MOT...LOC 1856Z 248DEG 8KT 4170 8128
$$
JMAYERS2 follow-up statements
809
WWUS51 KCLE 231922
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON JUN 23 2014
OHC085-231945-
/O.CON.KCLE.SV.W.0081.000000T0000Z-140623T1945Z/
LAKE OH-
322 PM EDT MON JUN 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN LAKE COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PAINESVILLE...MOVING NORTHEAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERRY...PAINESVILLE AND MADISON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4186 8100 4172 8100 4171 8110 4164 8111
4164 8129 4177 8129 4177 8124 4182 8113
TIME...MOT...LOC 1922Z 247DEG 10KT 4172 8120
$$206
WWUS51 KCLE 231953
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT MON JUN 23 2014
OHC085-232003-
/O.EXP.KCLE.SV.W.0081.000000T0000Z-140623T1945Z/
LAKE OH-
353 PM EDT MON JUN 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING NO LONGER PRESENTS A SEVERE
WEATHER THREAT TO THE WARNING AREA.
LAT...LON 4186 8100 4172 8100 4171 8110 4164 8111
4164 8129 4177 8129 4177 8124 4182 8113
TIME...MOT...LOC 1922Z 247DEG 10KT 4172 8120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:34 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 23, 1:34 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 134 PM EDT MON JUN 23 2014 .SYNOPSIS... A WARM FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTIVE TEMPERATURE HAS BEEN REACHED ACROSS THE WESTERN HALF OF THE AREA. LATEST SATELLITE IMAGERY SHOWS PLENTY OF CUMULUS CLOUD DEVELOPMENT. EXPECTING POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THAT AREA DURING THE AFTERNOON AS INSTABILITY INCREASES. ADJUSTED HOURLY TEMPERATURES ACROSS THE REGION AS WELL UPWARD SLIGHTLY TO ACCOUNT FOR HIGHER TEMPERATURES. OTHERWISE...NO SIGNIFICANT CHANGES EXPECTED. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... A COLD FRONT WILL SLOWLY APPROACH THE FORECAST AREA ON TUESDAY. WITH MUCH OF THE FORECAST AREA IN THE WARM SECTOR SCATTERED THUNDERSTORMS ARE NOT OUT OF THE QUESTION AT ANY TIME. THE 00Z RUN OF THE MODELS INDICATED THE COLD FRONT WILL PUSH ACROSS THE FORECAST AREA TUESDAY NIGHT. I WILL BEGIN TO INCREASE THE PROBABILITY OF PRECIPITATION CHANCES TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. THE GFS IS TRYING TO SHOW A WAVE DEVELOP ON THE FRONT ON TUESDAY. THIS SCENARIO MAY BE OVER DONE AND I AM LEANING MORE TOWARDS THE NAM SOLUTION. THE MODELS INDICATE A SECONDARY TROF WEDNESDAY MORNING...SO I WILL HOLD ON TO A LOW CHANCE OF PRECIPITATION WEDNESDAY. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FOLLOWED WPC THROUGH THE LONG TERM PERIOD WHICH FAVORS CLOSER TO THE ECMWF. GENERALLY AM EXPECTING AN UPPER RIDGE FROM THE TENNESSEE VALLEY INTO THE OHIO VALLEY WITH HIGH PRESSURE ACROSS THE AREA OR TO THE SOUTHEAST. TEMPS SEASONAL TO SLIGHTLY ABOVE. WITH CHANCE OR SLIGHT CHANCE POPS THROUGH THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A WARM FRONT HAS LIFTED NORTH ACROSS THE AREA ALLOWING A JUICY AIRMASS TO SPREAD OVER THE REGION. CONVECTION MOVING ACROSS NW OH SHOULD AFFECT KTOL AND KFDY IN A COUPLE OF HOURS. FURTHER EAST...EXPECT ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON AND EVENING. THE COVERAGE SHOULD BE NO MORE THAN SCATTERED SO WILL GO WITH A VICINITY MENTION FOR A FEW HOURS. MORE WIDESPREAD SHOWER ACTIVITY IS EXPECTED LATER THIS EVENING. WIDESPREAD MVFR FOG IS EXPECTED OVERNIGHT WITH MORE PRECIP ON TUESDAY MORNING. LIGHT S TO SW FLOW WILL CONTINUE DURING THE PERIOD. OUTLOOK...NON VFR POSSIBLE MON NIGHT THRU FRI IN SCT SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... HIGH PRESSURE MOVING EAST OF THE LAKES WILL SUPPORT A SOUTHEAST FLOW TODAY INTO TONIGHT AHEAD OF A WARM FRONT. THE WARM FRONT WILL MOVE ONTO THE WESTERN BASIN THIS EVENING AND BISECT THE LAKE TUESDAY MORNING BEFORE MOVING EAST IN THE AFTERNOON. WINDS WILL TURN SOUTHWEST AFTER THE WARM FRONT PASSES. A COLD FRONT WILL FOLLOW TUESDAY NIGHT...DROPPING SOUTHEAST OF THE LAKE BY WEDNESDAY MORNING. WINDS WILL TURN NORTHWEST BEHIND THE COLD FRONT. HIGH PRESSURE WILL BUILD ACROSS THE LAKE THURSDAY...MOVING EAST ON FRIDAY. WINDS SHOULD REMAIN GENERALLY LIGHT THROUGH THE PERIOD OUTSIDE OF ANY CONVECTIVE ACTIVITY SO AM EXPECTING TO REMAIN WELL BELOW SMALL CRAFT LEVELS THROUGHOUT THE FORECAST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...LOMBARDY SHORT TERM...GARNET LONG TERM...TK AVIATION...KUBINA MARINE...TK
Hazardous weather outlook, Jun 23, 1:10 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 110 PM EDT MON JUN 23 2014 LEZ061-142>149-162>169-OHZ007>014-017>023-027>033-036>038-047-089- PAZ001>003-241715- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-SANDUSKY- ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-241715- LUCAS-WOOD- 110 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LUCAS AND NORTHERN WOOD COUNTIES. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Special weather statement, Jun 23, 2:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 228 PM EDT MON JUN 23 2014 OHZ003-006-231930- LUCAS-WOOD- 228 PM EDT MON JUN 23 2014 ...SPECIAL WEATHER STATEMENT FOR LUCAS AND WOOD COUNTIES UNTIL 330 PM EDT... AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF SWANTON...OR 20 MILES NORTHWEST OF CUSTAR...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF WHITEHOUSE AND 6 MILES NORTH OF WESTON BY 300 PM EDT. WATERVILLE BY 310 PM EDT. BOWLING GREEN BY 315 PM EDT. 9 MILES SOUTH OF PERRYSBURG BY 320 PM EDT. THE TOWNS OF GRAND RAPIDS...TONTOGANY...HASKINS...LUCKEY AND PEMBERVILLE ARE ALSO IN THE PATH OF THIS STORM. THIS THUNDERSTORM COULD PRODUCE STRONG THUNDERSTORM WINDS...VERY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING AS IT MOVES INTO THE AREA. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jun 23, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky | 47 min |
| Jun 23, 3:47 PM EDT | Special Marine Warning | CLE | 118 min | |
| Jun 23, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Hancock, Huron, Ottawa, Sandusky, Seneca | 55 min |
| Jun 23, 4:28 PM EDT | Special Marine Warning | CLE | 92 min | |
| Jun 23, 4:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| Jun 23, 5:03 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 23, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 22 min |
| Jun 23, 6:42 PM EDT | Areal Flood Advisory | CLE | Medina | 3 hr |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.